Hail, Parker
- When
- May 26, 4:30 PM CST
- Where
- Parker County, 1 mi N of Weatherford
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.784, -97.798
Quarter size hail fell 2 miles north of Weatherford.
Afternoon severe thunderstorms developed across north Texas in a very unstable environment. Several residual boundaries and daytime heating provided a means and focus for lift.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Afternoon severe thunderstorms developed across north Texas in a very unstable environment. Several residual boundaries and daytime heating provided a means and focus for lift. One storm split just west of Fort Worth and the anticyclonic left mover produced golfball hail in Wise County. In the nighttime hours, a large cluster of storms with embedded severe storms rolled across the region ahead of a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 26, 2:55 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT TUE MAY 26 2009 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS SEVERAL FEATURES OF INTEREST THIS AFTERNOON. OLD OUTFLOW BOUNDARY SHOWS UP NICELY ON AREA RADARS AND IS DRAPED ACROSS THE NORTHERN HALF OF THE METROPLEX FROM NEAR TERRELL TO GRAPEVINE TO DECATUR. THIS BOUNDARY IS DRIFTING NORTH WITH DEWPOINTS IN THE LOWER 70S AND SIGNIFICANTLY BACKED WINDS NORTH OF THE FEATURE. SOUTH OF THE BOUNDARY...MIXING HAS REDUCED DEWPOINTS INTO THE UPPER 50S AND LOWER 60S WITH TEMPS IN THE MIDDLE 90S. THERE APPEARS TO BE A WEAK SURFACE LOW IN THE VICINITY OF GRAHAM WITH A TRAILING BOUNDARY EXTENDING FROM BRECKENRIDGE TO SWEETWATER AND WESTWARD INTO WEST TEXAS. SOME ENHANCED CU HAS DEVELOPED IN THE VICINITY OF THIS BOUNDARY. MEANWHILE...ACTUAL COLD FRONT IS STILL MOVING THROUGH THE SOUTHERN PORTIONS OF THE PANHANDLE. MODELS ARE HAVING A DIFFICULT TIME HANDLING THE SUBTLE FEATURES IN THE HIGHLY UNSTABLE ENVIRONMENT...MAKING TIMING AND LOCATION OF CONVECTIVE DEVELOPMENT HARD TO PIN DOWN. LOCAL CONVECTIVE PARAMETERS INDICATE THAT BETWEEN 25-50J/KG OF INHIBITION REMAIN ACROSS NORTH TEXAS WITH SHALLOW MOISTURE BEING MIXED. CONTINUED HEATING MAY ALLOW FOR SOME ISOLATED CONVECTION OVER THE NEXT FEW HOURS...MOST LIKELY ALONG RETREATING OUTFLOW BOUNDARY...OR FARTHER WEST ALONG TRAILING BOUNDARY FROM SURFACE LOW...WHERE CU FIELD IS SHOWING SOME ENHANCEMENT. GIVEN 2500-3000J/KG MLCAPES...SEVERE THUNDERSTORMS WOULD BE LIKELY TO DEVELOP QUICKLY. T/TD SPREADS OF 30-35 DEGREES INDICATE DAMAGING WIND POTENTIAL. AS COLD FRONT SLIDES FARTHER SOUTH...AND S/W ACROSS WEST TEXAS OVERSPREADS THIS AREA...SHOULD SEE MORE CONVECTION DEVELOP LATER TONIGHT ALONG OR SLIGHTLY BEHIND THE FRONT. DAMAGING WINDS AND HAIL WOULD CONTINUE TO REMAIN A THREAT WITH THESE STORMS. WILL HAVE SCATTERED POPS THIS EVENING AND HAVE KEPT THE 40/50 POPS FOR OVERNIGHT. CONVECTION WILL CONTINUE TO MOVE SOUTHEAST DURING THE EARLY MORNING HOURS AS UPPER TROF LIFTS EASTWARD. FORECAST FOR WED EVENING THROUGH THE UPCOMING WEEKEND WILL REMAIN DRY AS SURFACE HIGH BUILDS IN AND WEAK RIDGING OVERSPREADS THE AREA. WILL KEEP SOME 10 POPS IN HOWEVER AS WEAK IMPULSES ASSOCIATED WITH THE SUBTROPICAL JET COULD TRIGGER AN ISOLATED STORM. OTHERWISE...TEMPS TO REMAIN NEAR NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 82 62 86 63 / 50 20 10 10 10 WACO, TX 66 85 63 86 62 / 40 40 10 10 10 PARIS, TX 62 79 59 82 58 / 30 20 10 10 10 DENTON, TX 62 81 59 87 59 / 50 20 10 10 10 MCKINNEY, TX 62 81 59 86 58 / 40 20 10 10 10 DALLAS, TX 65 83 63 87 62 / 50 20 10 10 10 TERRELL, TX 64 82 61 85 61 / 40 20 10 10 10 CORSICANA, TX 66 82 63 85 61 / 40 30 10 10 10 TEMPLE, TX 67 82 63 87 62 / 40 40 10 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && DUNN
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 522 PM CDT TUE MAY 26 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 522 PM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THROUGH LATE EVENING...MAINLY NORTH OF A COMANCHE...WACO...ATHENS LINE. SEVERE DOWNBURST WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS. LATE TONIGHT...MORE STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ALONG AND BEHIND A COLD FRONT MOVING SOUTHEAST ACROSS NORTH TEXAS. DAMAGING OUTFLOW WINDS AND LARGE HAIL ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS CHANCES WILL TAPER OFF FROM NORTH TO SOUTH ON WEDNESDAY AS A COLD FRONT BEGINS TO EXIT NORTH TEXAS. AN ISOLATED SEVERE STORM WILL BE POSSIBLE. THUNDERSTORMS RETURN TO THE FORECAST EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT ANY TIME THROUGH TONIGHT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 507 PM CDT TUE MAY 26 2009 TXZ117-262230- PARKER TX- 507 PM CDT TUE MAY 26 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PARKER COUNTY AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WEATHERFORD...MOVING SOUTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE HUDSON OAKS...WEATHERFORD AND WILLOW PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3278 9760 3262 9779 3285 9801 3297 9785 TIME...MOT...LOC 2207Z 317DEG 10KT 3285 9786 82/JLD
The Dallas/Ft Worth radar (KFWS), 52 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
36 hail, 19 thunderstorm wind. Local standard time, as filed.
Quarter size hail fell 2 miles north of Weatherford.
Quarter size hail fell 4 miles north of Weatherford.
Quarter size hail covered the ground in Weatherford.
Nickel to Quarter size hail fell 3 miles northeast of the Weatherford Courthouse.
Golfball size hail fell in Weatherford.
Nickel size hail fell in Hudson Oaks.
Quarter size hail fell 2 miles north of Aledo.
Golfball size hail fell 3 miles north of Aledo.
Quarter size hail fell 3 miles east-southeast of Willow Park.
Half Dollar size hail was reported at the Joint Reserve Base.
Quarter size hail was reported 4 miles southwest of Boyd.
Quarter size hail fell in north Benbrook.
Nickel to Quarter size hail fell at the intersection of Loop 820 and Team Ranch Rd in southwest Ft. Worth.
Quarter size hail fell in Benbrook.
Half Dollar to Golfball size hail fell in Boyd.
Golfball size hail was reported near Keeter at FM 2048 and CR 4796.
A trained spotter reported quarter size hail just east of the intersection of Highway 183 and West Vickery in Ft. Worth.
Golfball size hail fell 6 miles southeast of Aledo.
Quarter size hail was reported at Loop 820 and Rosedale.
Golfball to Hen Egg size hail fell in Downtown Decatur.
The hail size in Decatur decreased in size to dime to quarters.
Golfball size hail was reported in Arlington.
Quarter size hail was reported 3 miles north of Godley.
Quarter size hail fell at the intersection of Highway 360 and Division Street in Arlington.
Ping Pong size hail fell west of Greenwood.
Nickel size hail was reported 3 miles west-northwest of krum.
Penny size hail was reported 2 miles west-northwest of Bolivar.
Penny size hail was reported 1 mile south-southeast of Krum.
A trained spotter estimated 60 mph winds 1 mile north of Cleburne.
An internet service provider tower was bent by high winds at CR 1010 and CR 905.
An estimated 60 mph wind gust was reported near Lake Kiowa.
Penny size hail fell near Lake Kiowa.
Golfball size hail fell in Glen Rose.
Nickel size hail fell 1 mile south-southeast of Floyd.
Nickel size hail fell 2 miles northeast of Greenville.
Power lines were knocked down in Collinsville.
Quarter size hail was reported in Whitesboro.
Estimated winds of 65 mph were reported in Newburg.
Penny size hail fell in Newburg.
Estimated winds of 60 mph were reported near CR 141 near the Comanche/Mills county line.
Golfball size hail fell near CR 141 near the Comanche/Mills county line.
Penny size hail fell in DeLeon.
Large trees in DeLeon were snapped at their bases or knocked down.
Estimated winds of 60 mph with gusts up to 70 mph were reported in Pottsboro. Tree limbs were knocked down.
A flag pole was rocking in the wind and road signs were blown off their poles.
An estimated 60 mph wind gust was reported in Grandview.
Minor roof damage was observed in Newcastle. Shingles were torn off other houses.
The winds in Glen Rose were estimated to be 60 mph and trees were knocked down in the city.
Winds of 60 mph were estimated in Mineral Wells.
A few tree limbs were knocked down in Whitney.
A trained spotter estimated 60 mph winds in Sanctuary.
A trained spotter measured 60 mph winds 2 miles south of Azle.
A trained spotter located 13 miles south of Bridgeport measured 70 mph winds.
A trained spotter estimated 70-75 mph winds 3 miles north-northwest of Northlake. Windows were broken out and small trees were uprooted.
A trained spotter estimated 65 mph winds and also observed power flashes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171143, 171144, 171145, 171146, 171147, 171149, 171151, 171150, 171152, 171157, 171223, 171171, 171165, 172323, 171225, 171224, 172324, 172334, 172325, 172330, 172332, 172326, 172343, 172327, 172333, 172341, 172339, 172342, 171504, 171505, 171507, 172336, 172335, 172337, 172338, 171509, 172344, 171508, 172329, 171512, and more.